Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A representation characterization theorem

Author: William D. L. Appling
Journal: Proc. Amer. Math. Soc. 50 (1975), 317-321
MSC: Primary 28A10
MathSciNet review: 0369643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a field $ {\mathbf{F}}$ of subsets of a set $ U$ and a real-valued function $ T$ defined on a set $ S$ of functions from $ {\mathbf{F}}$ into $ \exp ({\mathbf{R}})$ with bounded range unions, a necessary and sufficient condition is given in order that there be a bounded finitely additive function $ \theta $ from $ {\mathbf{F}}$ into $ {\mathbf{R}}$ such that if $ \alpha $ is in $ S$, then the integral $ \int_U {\alpha (I)\theta (I)} $, as a variational integral, i.e., a refinement-wise limit of appropriate sums over (finite) subdivisions, exists and is $ T(\alpha )$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A10

Retrieve articles in all journals with MSC: 28A10

Additional Information

PII: S 0002-9939(1975)0369643-3
Keywords: Set function, variational integral, functional representation
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia